The first few weeks are not too terrible. It's the anemia that is the worst. Week 5 starts the bad stuff for me. Weekly labs are important to keep a close watch and respond as quickly as possible. Most insurance will not cover Procrit until your HGB drops below 10. I know people on this site have had HGB lower then mine got (below 9.8), but functioning was a true act of will over body. Until I just gave up and went home early from work. The procrit takes awhile to work so the 10 days until I felt some improvement was the worst. I know when the incevik stops at week 12 I will feel better. I know that because early in treatment I forgot my evening dose of incevik. I almost knew it the minute I woke up because I felt so much better. I haven't mentioned my missing a dose because I was so upset I couldn't post it.
I live alone, work full time. I have help with housework, landscape and poolman. I keep it simple. Most of all is getting your blood right. If your WBC is too low there is neupogin, HGB too low Procrit. I don't feel great about the injections and they do have some SX but overall it is the key for the anemia. It's the anemia that saps our energy. I know there is the rash, but it doesn't sound like many on this site have gotten the incevik rash vs the riba rash which is fairly common.
My hgb only got down to 10.1 and seems to have leveled off there... but boy did I feel like I was dying for a couple weeks!!! Maybe it was due to my RBC being so low as well at 3.43 and/or my platelet drop from 246 to 182.... I don't know but I can't imagine what anything lower would feel like!!!! My doctor opted to drop my riba to 800 and that made a world of difference!! They also upped my AD and I'm beginning to feel alive again!! I was really worried about the riba dose reduction but after talking to my doctor I feel better about it. I had a 4.9 log drop after 4 weeks and will be doing 48 weeks of tx... once I'm off incivek or my levels go up they'll re-up my riba...
As more people finish the incivek it should be interesting to hear about the difference. I remember treatment with SOC over a year ago, it was rough, but it evened out and I c ould have managed it. This is much harder. The nausea is a problem. Zofran works for me but I will say insurance might not cover it, or it will be a hugh fight. Luckily I can get it at pharmacy cost and pay for it myself. I've had huge problems with insurance, but so far I'm getting what I need, but had to fight for it. I truely hate the insurance industry.
Well all I can say is missing a dose 2 pills should not be a problem,if missed by 4 hrs. or less just take it! if missed by more then 4hrs. skip it and go to next dose, is what Incivek says,I sure hope so Mom had me at hospital with her last night at 10:00pm for her, when I should of taken it, and I did not remember to do so, Woke up this morning and there it set, OOPS. Not worried ways UND at week 4 and now the end of 9 weeks so I think most of the work has been done and there should be enough build up to be fine. Yes fatigue is BAD right now just got to be Strong
Labs last week Tuesday were
I was given Compazine for nausea... it helps but it also makes me sleepy which is counter-productive (no pun intended... ok.. pun intended!! lol). I take it when I absolutely need it and am able to nap and I also take it every night....
Thanks for the post. It's a nice little summary of life for many of us right now. The emo n physical ups n downs are there. But the bottom line is we're surviving. I don't like purposefully taking something that is gonna sap my strength. I've gotten wiped out n forgot a couple of doses. Then the ins co messed me up for 2 days.
But, I'm undetected and finish Telaprevir in 19 days! I'm def ready for some normal blood values. Feeling like I may still live alone and just get some help. Most evenings I'm not that great of company anyway. lol.
We're doing it! Enjoy your weekend. Karen :)
I was so avoiding posting this but I have to add to the chorus: It is so devitalizing. My hgb is not below 10 (or wasn't last week) but I'll be attentive. I'm entering my 4th week now and have a PCR pending for 13 days and will get my 4 week PCR drawn this thursday. All my life force has been vacuumed in an unrelenting progressive arc. Cirrhosis cannot help my posture either. Endure, endure, endure....
Just took 2nd shot Sat nite on triple treat. this time. Seems interferon has more side effect this time than last (I think LOL). Looking on the Clinical Care Options web site. it mentions that people who had to stop treatment before due to severe anemia reactions should not be allowed to drop below 12 before taking some sort of action to bring up Hemo count. I believe the theory is to stop the crash before it begins. Had a rash after 3 days but no itch. The stomach part and all that goes with it are a drag
I've never heard of intervention at 12 hgb. Generally procrit or dose reduction is prescribed below 10. Severe anemia is anemia in the 7s and 6s, not the 9s although the 9s may feel lousy especially if you had a fast drop which Judy did, although her doc seems to have handled it properly.
I have never heard of someone having to stop treatment at the numbers you are speaking of.
Good luck with tx,
spectda is correct. most hepatologists will not prescribe procrit until hgb drops below 10. i have also read a recommendation that procrit should be stopped when hgb rises above 12, due to a possible sided effects.
best of luck with your treatment.
this friday will be 2 weeks for me, im not really having any problems at all, just that i go like 5 times every morning LOL and im a little tired... and chills and fever on the day after the shot... thats about it... im afraid it's not working... again... my viral load is very low, about 106,000, got blood work done at one week and im waiting for results now, my dr thinks if its going to work it will be gone already... but i have my doubts, i have a weird feeling im never going to get rid of this that im just one of those complete non-responders to everything... but maybe im wrong, i will find out soon...
Check the web site for Clinical Care Options it's a Dr. oriented web site. It allows you to down load various recommendations and procedures. I'm leery of getting a low hemo count. Last time round every thing was on track then within a 2 week period mine crashed from 10.8 to 4.0. I ended up in emergency ( thought I was having a heart attack) doc said I was pumping cool aid. They gave me 6 units of blood plus Pricrit
I'm at 10.5 weeks of Incivek +Infn +Riba. At about a month in, I was constantly exhausted, fell asleep at work, at the dinner table, behind the wheel (no damage), but fatigued beyond words. H/H had dropped to 8.6/24 and platelet to 21. Promacta for platelets has me up to 50. Procrit has h/h up to 9.6/27. I have started to feel better and viral load has been undetectable all along. No Incivek rash but skin itching is intolerable. Can't waitfor week 12 to stop it. One less toxin on board.
My husband is on incevik and has had blood tests on the sixth of every month praying that he will beat this mess and not have to take the treatment if his tests are good.
We are dissapointed now because he just had his 12th week blood test and even though the nurse tells us every week that his blood work is great she left a message this time saying once again that everything is great and that he doesn't have to have another blood test until the 3rd of August.
Obviously, he isn't "cured". But why didn't she just say so?
P.S. He left a message for her to call tomorrow but after reading all of the Hepatitis c comments here on this site I would like to also hear your opinions too since you folks actually live through this medicine and the nurse doesn't.
The minimum treatment duration with incivek is 24 wks, which is 12 wks of incivek, interferon and ribavirin followed by 12 wks of interferon and ribavirin so try not to worry, have they said if he qualified for the 24 wk treatment duration ? What was his viral load at 4 wks and again at 12 wks ? What do the rest of his bloodwork numbers look like ? If you good answer these questions it would help people here to better understand how well your husbands treatment is progressing.
Have a great day
In the future if you would like to ask a question, go to the top of this page and use the orange post a question button, it will start a new thread and you will get more responses
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.